MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100306
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant med products: sl10 (stryker) microcatheter, dcb02 detachment control box.The customer contact information was not provided.(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
It was reported by a healthcare professional that during a coil embolization of an unruptured middle cerebral artery m1 segment aneurysm, a 3 mm x 6 cm deltaxsft10 (dlx100306/s13450) thermo-mechanical coil was inserted into the lesion as the last coil; however, the coil could not be detached.The detachment button was pressed and the power light was illuminated.The physician attempted to detach the coil five times but the issue continued.The coil was subsequently replaced and the procedure was completed successfully.The issue resulted in a five-minute procedural delay.There was no report of patient injury.The patient¿s vessel was neither tortuous nor calcified.A sl10 (stryker) microcatheter and dcb02 were also used for the case.The product was sterile and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible defect/damage was noted on the product prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Describe event or problem: additional information received indicated that the complaint coil was successfully removed from the patient.The same detachment control box (dcb) was used to detach subsequent coils.It is unknown if the same connecting cable was used to detach subsequently coils.Neither a ¿low battery¿ light nor a ¿fault¿ light was visualized during the case.Upon pressing the power button, all lights illuminated.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an unruptured middle cerebral artery m1 segment aneurysm, a 3 mm x 6 cm deltaxsft10 (dlx100306/s13450) thermo-mechanical coil was inserted into the lesion as the last coil; however, the coil could not be detached.The detachment button was pressed and the power light was illuminated.The physician attempted to detach the coil five times but the issue continued.The coil was replaced and the procedure was completed successfully.The surgery was delayed five minutes due to the issue.There was no report of consequence or impact to the patient.The patient¿s vessel was neither tortuous nor calcified.A sl10 (stryker) microcatheter and dcb02 were also used for the case.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was provided.The device was returned for analysis.The embolic coil was detached and was not returned.The device was fully unsheathed.There were no apparent kinks or bends in the device positioning unit (dpu) core wire.The resistance heating (rh) coil had been heated.The v-notch of the resheathing tool was undamaged.The resistance of the device was measured and found within specification.The device was connected to lab detachment control box dcb2000500 (dcb2) c40655 with lab enpower connecting cable c10702 and the power was turned on.The system ready light illuminated.Detachment could not be tested, since the embolic coil was already detached.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil failed to detach was not confirmed.The returned device was not consistent with the reported event.According to the event description, the embolic coil failed to detach and was removed from the patient.The embolic coil of the returned device was detached and was not returned.Based on the evidence of the heated rh coil, the coil detached through the standard detachment cycle.Multiple attempts were made without success to obtain clarification regarding the whereabouts of the embolic coil.Neither the manufacturing review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the coil was removed from the patient but detached in the y-connector during removal.Updated complaint conclusion: as reported by a healthcare professional, during a coil embolization of an unruptured middle cerebral artery m1 segment aneurysm, a 3 mm x 6 cm deltaxsft10 (dlx100306/s13450) thermo-mechanical coil was inserted into the lesion as the last coil; however, the coil could not be detached.The detachment button was pressed and the power light was illuminated.The physician attempted to detach the coil five times but the issue continued.The coil was replaced and the procedure was completed successfully.The surgery was delayed five minutes due to the issue.There was no report of consequence or impact to the patient.The patient¿s vessel was neither tortuous nor calcified.A sl10 (stryker) microcatheter and dcb02 were also used for the case.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The embolic coil was not returned with the device.Additional information received indicated that the coil was removed from the patient but detached in the y-connector during removal.No further information was provided.The device was returned for analysis.The embolic coil was detached and was not returned.The device was fully unsheathed.There were no apparent kinks or bends in the device positioning unit (dpu) core wire.The resistance heating (rh) coil had been heated.The v-notch of the resheathing tool was undamaged.The resistance of the device was measured with multimeter 70042-04d and found within specification range.The device was connected to lab detachment control box dcb2000500 (dcb2) c40655 with lab enpower connecting cable c10702 and the power was turned on.The system ready light illuminated.Detachment could not be tested, since the embolic coil was already detached.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil failed to detach could not be confirmed from the condition of the returned device.The embolic coil of the returned device was detached and was not returned.The complaint that the embolic coil detached prematurely during removal was confirmed based on the additional information received on 10-apr-2018.According to the additional information, the embolic coil detached in the y-connector during removal.However, the y-connector and embolic coil were not returned for analysis.The evidence that the rh coil has heated indicates that the detach button was pressed.While the circumstances surrounding the reported event are unknown, it is possible that the embolic coil did not fully detach during the reported event, and then detached mechanically while it was being removed.The part of the device that was returned meets the specification for resistance and causes the system ready light to illuminate when connected to a dcb.The dcb and connecting cable used during the reported event were not returned.Without the return of these devices, the cause of the reported event cannot be determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.The exact cause of the event could not be conclusively determined; however, there are procedural/handling factors and device manipulation that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAXSFT10 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7159968
Report Number3008114965-2017-00520
Device Sequence Number13919275
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public(01)10886704077350(17)200131(10)S13450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberDLX100306
Device Catalogue NumberDLX100306
Device Lot NumberS13450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/29/2018
02/20/2018
04/10/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date02/20/2018
03/13/2018
04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1